Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Apr 14, 2021, 9:49 AM CDT for Vermilion Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 9:49 AM CDT (14:49 UTC)
- Expired
- Apr 14, 2021, 10:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 104 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
500
WWUS84 KLCH 141449
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
949 AM CDT Wed Apr 14 2021
LAZ052-074-141530-
Vermilion LA-East Cameron LA-
949 AM CDT Wed Apr 14 2021
...SPECIAL WEATHER STATEMENT...
At 948 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Pecan Island, moving east at 40 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Intracoastal City, Forked Island, Pecan Island, Freshwater City and
Esther.
LAT...LON 2958 9262 2961 9273 2974 9274 2989 9210
2974 9210 2972 9214 2972 9215 2974 9214
2975 9213 2976 9213 2977 9215 2975 9215
2976 9218 2974 9217 2975 9221 2971 9218
2970 9211 2967 9213 2959 9211 2953 9231
TIME...MOT...LOC 1448Z 259DEG 33KT 2964 9260
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 9:08 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 14, 9:08 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
908 AM CDT Wed Apr 14 2021
.UPDATE...
Widespread showers and thunderstorms ongoing this morning in
advance of a weak frontal boundary that is progged to slowly work
its way to the coast and offshore through the day. 12Z KLCH RAOB
measured approx 450 CAPE which has already been enough to produce
a couple of stronger storms this morning although hail reports so
far have remained sub severe. Additional severe storms will be
possible through the day as the atmosphere continues to
destabilize. SPC has the region highlighted in a slight risk.
Sounding also measured 1.8 inches PWAT this morning. Guidance has
been somewhat consistent in showing swaths of 3 to 6 inches of
rainfall over the next 36 hours. WPC upgraded the eastern half of
the area to a moderate risk of excessive rainfall early this
morning. This, combined with yesterday's substantial rainfall
totals across lower acadiana justify the flash flood watch which
is unchanged.
Increased PoPs through the day based on the latest radar trends
and short range guidance. Also cleaned up some consistency issues
in the extended range, but did not materially change this forecast.
The remainder of the forecast is on track.
Jones
&&
.PREV DISCUSSION... /issued 650 AM CDT Wed Apr 14 2021/
AVIATION...
Severe tstorms ahead and along of a front moving through the area.
TSRA and VCTS expected to persist for all of the sites for almost
the entirety of this TAF period. Current VFR&MVFR cigs and vis to
deteriorate as the front impacts the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 57 71 54 / 90 70 40 50
LCH 78 62 75 61 / 100 70 50 30
LFT 76 62 73 60 / 100 60 60 30
BPT 80 62 75 62 / 100 60 40 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning until 11 AM CDT this morning for
LAZ052>054-073-074.
Flash Flood Watch through Thursday morning for LAZ027>033-
041>045-052>055-073-074.
TX...Coastal Flood Warning until 11 AM CDT this morning for TXZ215.
GM...Small Craft Advisory until 11 AM CDT this morning for GMZ430-432-
435-450-452-455-470-472-475.
Small Craft Exercise Caution until 3 PM CDT this afternoon for
GMZ430-432-435-450-452-455-470-472-475.
&&
PUBLIC...66Hazardous weather outlook, Apr 14, 4:40 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 440 AM CDT Wed Apr 14 2021 TXZ180-201-216-259>262-150945- Tyler-Hardin-Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 440 AM CDT Wed Apr 14 2021 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Showers and thunderstorms on tap today as a cold front approaches from the northwest. There is a slight chance for severe weather with the main threat from large hail and winds. There is the potential for an isolated tornado. In addition... heavy rains will have the potential to produce minor flooding in low lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Storms will continue on Thursday into Friday. Rain chances will end on Saturday as a strong Canadian cold front down and into the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052>054-073-074-150945- Vermilion-Iberia-St. Mary-West Cameron-East Cameron- 440 AM CDT Wed Apr 14 2021 ...COASTAL FLOOD WATCH IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-041>045-055-150945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Lower St. Martin- 440 AM CDT Wed Apr 14 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ215-150945- Jefferson- 440 AM CDT Wed Apr 14 2021 ...COASTAL FLOOD WATCH IN EFFECT UNTIL 11 AM CDT THIS MORNING... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Storms will continue on Thursday into Friday. Rain chances will end on Saturday as a strong Canadian cold front down and into the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-150945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 440 AM CDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM CDT THIS MORNING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory for winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Storms will continue on Thursday into Friday. Rain chances will end on Saturday as a strong Canadian cold front moves down and into the region. Look for winds and seas to build in behind the frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 14, 7:52 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
752 AM CDT Wed Apr 14 2021
LAZ033-141315-
St. Landry LA-
752 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LANDRY PARISH
UNTIL 815 AM CDT...
At 751 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lebeau, or near Palmetto, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Melville, Palmetto, Bayou Current, Morrow, Washington, Big Cane and
Lebeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 9175 3063 9174 3062 9175 3059 9175
3058 9208 3084 9213 3085 9182 3084 9180
3081 9181 3078 9177 3076 9175 3074 9176
3071 9173 3067 9173
TIME...MOT...LOC 1251Z 264DEG 38KT 3069 9201Special weather statement, Apr 14, 8:14 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
814 AM CDT Wed Apr 14 2021
LAZ054-055-141345-
Lower St. Martin LA-St. Mary LA-
814 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. MARY AND SOUTHEASTERN
ST. MARTIN PARISHES UNTIL 845 AM CDT...
At 814 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cypremort Point, moving east at 25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Bayou Vista, Ellerslie,
Patterson Memorial Airport and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2961 9117 2958 9122 2958 9141 2963 9140
2963 9141 2958 9143 2958 9154 2964 9156
2963 9165 2975 9160 2974 9170 2976 9170
2976 9162 2977 9166 2987 9120
TIME...MOT...LOC 1314Z 264DEG 23KT 2966 9179
JonesLocal storm report, Apr 14, 9:02 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 AM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM HAIL 3 ENE GRAND LAKE 30.05N 93.23W
04/14/2021 E1.00 INCH CAMERON LA NWS EMPLOYEE
MULTIPLE REPORTS OF QUARTER SIZE HAIL.
&&
MOGGEDLocal storm report, Apr 14, 9:25 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
925 AM CDT WED APR 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 3 ENE GRAND LAKE 30.05N 93.23W
04/14/2021 E1.00 INCH CAMERON LA PUBLIC
&&
MOGGEDSpecial weather statement, Apr 14, 9:42 AM CDT, 7 minutes before
Special Weather Statement National Weather Service Lake Charles LA 942 AM CDT Wed Apr 14 2021 LAZ042-052-074-141530- Jefferson Davis LA-Vermilion LA-East Cameron LA- 942 AM CDT Wed Apr 14 2021 ...SPECIAL WEATHER STATEMENT... At 941 AM CDT, Doppler radar was tracking a strong thunderstorm near Lowry, or near Lacassine National Wildlife Refuge, moving east to southeast at 35 mph. This storm has a history of producing large hail...however, the storm has weakened and only half inch hail is now expected. Also, winds in excess of 30 mph will be possible with this storm. Locations impacted include... Klondike, Lowry, Wright and Florence Landing. LAT...LON 2989 9293 3007 9288 2999 9231 2971 9239 TIME...MOT...LOC 1441Z 282DEG 32KT 2997 9282 25
Special weather statement, Apr 14, 9:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
949 AM CDT Wed Apr 14 2021
LAZ052-074-141530-
Vermilion LA-East Cameron LA-
949 AM CDT Wed Apr 14 2021
...SPECIAL WEATHER STATEMENT...
At 948 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Pecan Island, moving east at 40 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Intracoastal City, Forked Island, Pecan Island, Freshwater City and
Esther.
LAT...LON 2958 9262 2961 9273 2974 9274 2989 9210
2974 9210 2972 9214 2972 9215 2974 9214
2975 9213 2976 9213 2977 9215 2975 9215
2976 9218 2974 9217 2975 9221 2971 9218
2970 9211 2967 9213 2959 9211 2953 9231
TIME...MOT...LOC 1448Z 259DEG 33KT 2964 9260
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:10 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 20 min |
| Apr 13, 8:30 PM CDT | Small Craft Advisory | LCH | 15 hr | |
| Apr 13, 9:58 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 7 days |
| Apr 14, 1:29 AM CDT | Coastal Flood Watch | LCH | Cameron | 4 hr |
| Apr 14, 4:42 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 33 min |
| Apr 14, 5:43 AM CDT | Coastal Flood Warning | LCH | Cameron | 5 hr |
| Apr 14, 6:28 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 47 min |
| Apr 14, 7:00 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 30 min |
| Apr 14, 7:11 AM CDT | Special Weather Statement | LCH | Beauregard | 64 min |
| Apr 14, 7:16 AM CDT | Special Weather Statement | LCH | Avoyelles | 29 min |
| Apr 14, 7:36 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 54 min |
| Apr 14, 7:52 AM CDT | Special Weather Statement | LCH | Saint Landry | 23 min |
| Apr 14, 7:57 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 63 min |
| Apr 14, 8:14 AM CDT | Special Weather Statement | LCH | St. Mary | 31 min |
| Apr 14, 8:32 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 32 min |
| Apr 14, 9:00 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 45 min |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 6 days |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 36 hr |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Rapides | 21 days |
| Apr 14, 9:34 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| Apr 14, 9:42 AM CDT | Special Weather Statement | LCH | Vermilion | 48 min |
| Apr 14, 10:36 AM CDT | Special Weather Statement | LCH | Vermilion | 24 min |
| Apr 14, 11:07 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 14, 4:30 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Apr 14, 4:40 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 38 hr |
| Apr 14, 4:40 PM CDT | River Flood Warning | LCH | Calcasieu | 8 hr |
| Apr 14, 6:00 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton | 30 min |
| Apr 14, 6:31 AM CDT | Special Weather Statement | LCH | Orange | 29 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.